Suggest dosage for Macrobid

default
Posted on Wed, 12 Apr 2017 in Medicines and Side Effects
Question: what is usual dosage macrobid for uti? also was on cipro did not help am out town bussiness do could not get a urine culture,my urologist switched me to macrobid still having symptoms have only taken 2 pilles 100 mg one last night one this am .Having diahrea also slightly
doctor
Answered by Dr. Michelle Gibson James 30 minutes later
Brief Answer:
can take a few days for an effect to occur

Detailed Answer:
HI, thanks for using healthcare magic

Macrobid (nitrofurantoin) is normally taken as 100mg twice daily/every 12 hours, for 7 days.
It can take a few doses (3 to 4) for an initial effect to be felt.

Like many other antibiotics it can cause stomach upset and has been known to cause diarrhea, like you are experiencing.
Can also cause excess air, nausea, dizziness, headaches, sore throat, vomiting,headache.
Only a few, or in some cases none, of these effects can occur.

Using probiotics may help with the diarrhea

If there is no improvement at all after a few days and you are back home, then you may need to have the urine culture done to find the exact bacteria

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Stomach upset

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over...

doctor1 MD

Hi - I woke up thru night with stomach upset and headache( I am a migraine sufferer for 28 yrs ) I noticed around 6 am a lump on neck base just by...

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while...

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days....

doctor1 MD

sir please look on my attached health check up and suggest what my health results show

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2